Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 20, NWS Midland/Odessa, TX

March 2, 2008Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Mar 2, 2008, 5:26 AM MST for Eddy County, New Mexico. It took effect at Mar 2, 2008, 11:00 AM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2008, 5:26 AM MST (12:26 UTC)
In effect from
Mar 2, 2008, 11:00 AM MST
Expired
Mar 3, 2008, 4:26 AM MST
In force
17 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 0.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 340 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-352 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
340 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 021226
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
626 AM CST SUN MAR 2 2008

...HIGH WIND EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS TODAY AND
AND TONIGHT... WITH STRONG WIND ACROSS THE PLAINS TONIGHT...

.A STRONG UPPER TROUGH APPROACHING THE REGION TODAY WILL RESULT IN
HIGH WINDS THIS AFTERNOON FOR THE GUADALUPE AND DAVIS MOUNTAINS.  THESE
WINDS ARE EXPECTED TO SPILL ACROSS THE ADJACENT PLAINS.  THIS TROUGH 
WILL ALSO DRIVE A VERY STRONG COLD FRONT THROUGH THE AREA TONIGHT.  A 
TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL PRODUCE WINDY TO VERY 
WINDY CONDITIONS ACROSS NEARLY ALL OF WEST TEXAS AND SOUTHEASTERN 
NEW MEXICO TONIGHT.  BY MONDAY MORNING THE PRESSURE GRADIENT IS 
EXPECTED TO RELAX ENOUGH FOR WINDS TO FALL BELOW WARNING AND ADVISORY 
CRITERIA.

NMZ027-TXZ258-022030-
/O.UPG.KMAF.HW.A.0014.080302T1800Z-080303T1200Z/
/O.NEW.KMAF.HW.W.0020.080302T1800Z-080303T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
526 AM MST SUN MAR 2 2008

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75 MPH EXPECTED 
ACROSS THE GUADALUPE MOUNTAINS FROM LATE THIS MORNING THROUGH TONIGHT. 
LATER TONIGHT THIS HIGH WIND WILL SHIFT AROUND TO THE NORTH TO NORTHEAST 
AND REMAIN VERY STRONG. 

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... 
OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE
MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER 
EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

PERSONS TRAVELING ON U.S. 62.180 THROUGH THE GUADALUPE PASS SHOULD BE 
PREPARED TO ENCOUNTER THIS HIGH WIND AND MAY NEED TO CONSIDER ALTERNATIVE 
ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-022030-
/O.NEW.KMAF.HW.W.0020.080302T1800Z-080303T1200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
626 AM CST SUN MAR 2 2008

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST
MONDAY. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH EXPECTED 
ACROSS THE HIGHER ELEVATIONS OF DAVIS MOUNTAINS FROM NOON TODAY 
THROUGH TONIGHT.  LATER TONIGHT THIS HIGH WIND WILL SHIFT AROUND
TO THE NORTH TO NORTHEAST AND REMAIN STRONG. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-TXZ057-058-022030-
/O.NEW.KMAF.WI.Y.0010.080302T1800Z-080303T1200Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS
626 AM CST SUN MAR 2 2008 /526 AM MST SUN MAR 2 2008/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 AM CST /5 AM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 AM CST /5 AM MST/ MONDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED
ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO AND VAN HORN REGION
FROM LATE THIS MORNING THROUGH TONIGHT.  THIS WIND WILL SHIFT 
AROUND TO THE NORTH TO NORTHEAST TONIGHT AND REMAIN STRONG UNTIL
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-080-022030-
/O.NEW.KMAF.WI.Y.0010.080303T0000Z-080303T1200Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
MARFA PLATEAU-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...FORT STOCKTON...MARFA
626 AM CST SUN MAR 2 2008 /526 AM MST SUN MAR 2 2008/

...WIND ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING
TO 6 AM CST /5 AM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 6 AM CST /5 AM MST/ MONDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED
ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO WEST TEXAS TONIGHT.  
THIS WIND WILL SHIFT AROUND TO THE NORTH TO NORTHEAST TONIGHT AND 
REMAIN STRONG UNTIL MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS74 KMAF 022031
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CST SUN MAR 2 2008

...HIGH WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS...
WITH VERY WINDY CONDITIONS EXPECTED ACROSS THE LOWER ELEVATIONS
TONIGHT...

.A STRONG UPPER TROUGH APPROACHING THE REGION WILL CONTINUE THE
HIGH WINDS FOR THE GUADALUPE AND DAVIS MOUNTAINS THROUGH TONIGHT.
THESE WINDS ARE EXPECTED TO SPILL ACROSS THE ADJACENT PLAINS THIS
EVENING...THEN SHIFT TO THE NORTH AND CONTINUE AS A VERY STRONG
COLD FRONT MOVES THROUGH THE AREA TONIGHT. THE PRESSURE GRADIENT
IS EXPECTED TO RELAX ENOUGH FOR WINDS TO FALL BELOW WARNING AND
ADVISORY CRITERIA BY MONDAY MORNING.

NMZ027-TXZ074-258-030445-
/O.CON.KMAF.HW.W.0020.000000T0000Z-080303T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
231 PM CST SUN MAR 2 2008 /131 PM MST SUN MAR 2 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
MONDAY. 

SOUTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75 MPH EXPECTED
ACROSS THE GUADALUPE MOUNTAINS THROUGH EARLY TONIGHT. LATER
TONIGHT THIS HIGH WIND WILL SHIFT AROUND TO THE NORTH TO NORTHEAST
AND REMAIN VERY STRONG.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

PERSONS TRAVELING ON U.S. 62.180 THROUGH THE GUADALUPE PASS
SHOULD BE PREPARED TO ENCOUNTER THIS HIGH WIND AND MAY NEED TO
CONSIDER ALTERNATIVE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-TXZ057-058-030445-
/O.CON.KMAF.WI.Y.0010.000000T0000Z-080303T1200Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS
231 PM CST SUN MAR 2 2008 /131 PM MST SUN MAR 2 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
MONDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO AND VAN
HORN REGION THROUGH EARLY TONIGHT. THIS WIND WILL THEN SHIFT
AROUND TO THE NORTH TO NORTHEAST TONIGHT AND REMAIN STRONG UNTIL
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-080-030445-
/O.CON.KMAF.WI.Y.0010.080303T0000Z-080303T1200Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
MARFA PLATEAU-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...FORT STOCKTON...MARFA
231 PM CST SUN MAR 2 2008 /131 PM MST SUN MAR 2 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 6 AM CST /5 AM MST/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 6 AM CST /5 AM MST/ MONDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO WEST TEXAS
EARLY TONIGHT. THIS WIND WILL THEN SHIFT AROUND TO THE NORTH TO
NORTHEAST LATER TONIGHT AND REMAIN STRONG UNTIL MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 030426
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1026 PM CST SUN MAR 2 2008

...HIGH WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS...
WITH VERY WINDY CONDITIONS EXPECTED ACROSS THE PLAINS OF SOUTHEAST
NEW MEXICO AND THE PERMIAN BASIN TONIGHT...

.A STRONG UPPER TROUGH APPROACHING THE REGION WILL CONTINUE THE
HIGH WINDS FOR THE GUADALUPE AND DAVIS MOUNTAINS THROUGH TONIGHT.
THESE WINDS ARE EXPECTED TO SPILL ACROSS THE ADJACENT PLAINS THIS
EVENING...THEN SHIFT TO THE NORTH AND CONTINUE AS A VERY STRONG
COLD FRONT MOVES THROUGH THE AREA. THESE HIGH WINDS WILL RESULT
IN AREAS OF BLOWING DUST WITH VISIBILITIES NEAR ONE MILE.

NMZ027-TXZ074-258-031200-
/O.CON.KMAF.HW.W.0020.000000T0000Z-080303T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
1026 PM CST SUN MAR 2 2008 /926 PM MST SUN MAR 2 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
MONDAY...

WINDS WILL CONTINUE TO INCREASE FROM THE NORTHEAST TONIGHT WITH
WINDS SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH EXPECTED.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

PERSONS TRAVELING ON U.S. 62.180 THROUGH THE GUADALUPE PASS
SHOULD BE PREPARED TO ENCOUNTER THIS HIGH WIND AND MAY NEED TO
CONSIDER ALTERNATIVE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-080-
031200-
/O.CON.KMAF.WI.Y.0010.000000T0000Z-080303T1200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...
MARFA
1026 PM CST SUN MAR 2 2008 /926 PM MST SUN MAR 2 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
MONDAY...

NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH CAN BE
EXPECTED ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO AND WEST
TEXAS TONIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 031126
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
526 AM CST MON MAR 3 2008

...VERY WINDY CONDITIONS WILL PERSIST ACROSS THE DAVIS MOUNTAINS
AND MUCH OF THE LOWER TRANS PECOS AND BIG BEND REGIONS TODAY...

.A TIGHT PRESSURE GRADIENT BEHIND A STRONG COLD FRONT THAT PUSHED
ACROSS MUCH OF SOUTHWEST TEXAS EARLY THIS MORNING WILL BRING
STRONG NORTHERLY WINDS TO THE DAVIS MOUNTAINS AND THE LOWER TRANS
PECOS AND BIG BEND REGIONS TODAY. WINDS SHOULD GRADUALLY DIMINISH
LATE THIS AFTERNOON. 

TXZ074-032100-
/O.CAN.KMAF.HW.W.0020.000000T0000Z-080303T1200Z/
/O.EXB.KMAF.WI.Y.0010.000000T0000Z-080303T2100Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
526 AM CST MON MAR 3 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH AT TIMES
WILL PERSIST ACROSS THE DAVIS MOUNTAINS TODAY. WINDS SHOULD
GRADUALLY DIMINISH BY LATE THIS AFTERNOON. 

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS.

$$

NMZ027-TXZ258-031230-
/O.CAN.KMAF.HW.W.0020.000000T0000Z-080303T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
426 AM MST MON MAR 3 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. 

HIGH WINDS ARE NO LONGER EXPECTED ACROSS THE GUADALUPE MOUNTAINS
TODAY. HOWEVER...NORTHEASTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS
OVER 45 MPH WILL LIKELY PERSIST TODAY...ESPECIALLY THROUGH
GUADALUPE PASS. 

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-031230-
/O.CAN.KMAF.WI.Y.0010.000000T0000Z-080303T1200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE
526 AM CST MON MAR 3 2008 /426 AM MST MON MAR 3 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS HAVE GRADUALLY DIMINISHED ACROSS THE SOUTHEASTERN NEW
MEXICO PLAINS...THE VAN HORN CORRIDOR...THE UPPER TRANS PECOS...
AND THE PERMIAN BASIN EARLY THIS MORNING. ALTHOUGH SUSTAINED WIND
SPEEDS OVER 30 MPH ARE NO LONGER ANTICIPATED... NORTHERLY WINDS OF
20 TO 30 MPH WITH HIGHER GUSTS WILL LIKELY PERSIST THROUGH THE
DAY.

$$

TXZ079-081-082-032100-
/O.EXB.KMAF.WI.Y.0010.000000T0000Z-080303T2100Z/
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...PRESIDIO...BIG BEND NP...MARATHON...
SANDERSON
526 AM CST MON MAR 3 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY FOR THE PRESIDIO VALLEY..THE BIG BEND REGION AND TERRELL
COUNTY IN SOUTHWEST TEXAS...WHICH IS IN EFFECT UNTIL 3 PM CST
THIS AFTERNOON.

NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH AT TIMES
CAN BE EXPECTED TODAY. THESE WINDS SHOULD GRADUALLY DIMINISH BY
LATE THIS AFTERNOON.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS.

$$

TXZ075-080-032100-
/O.EXT.KMAF.WI.Y.0010.000000T0000Z-080303T2100Z/
PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...FORT STOCKTON...MARFA
526 AM CST MON MAR 3 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE WIND ADVISORY FOR THE MARFA AND STOCKTON PLATEAUS IS NOW IN
EFFECT UNTIL 3 PM CST THIS AFTERNOON.

NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH AT TIMES
WILL PERSIST ACROSS THE MARFA AND STOCKTON PLATEAUS TODAY. WINDS
SHOULD GRADUALLY DIMINISH BY LATE THIS AFTERNOON.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 2, 4:56 AM MST, 30 minutes earlier.

Area forecast discussion, Mar 2, 4:56 AM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
556 AM CST SUN MAR 2 2008

.AVIATION...
IR FOG IMAGERY SHOWS STRATUS DEVELOPING FROM THE PERMIAN BASIN TO
THE LOWER TRANS PECOS REGION EARLY THIS MORNING...GENERALLY ALONG
AND EAST OF A KLES...KMAF...KFST LINE. THESE LOW CEILINGS SHOULD
BE SHORT LIVED AS WINDS SWITCH AROUND TO THE SOUTHWEST AND
INCREASE AFTER 15Z. A TIGHTENING PRESSURE GRADIENT SHOULD ALLOW
FOR SUSTAINED WIND SPEEDS BETWEEN 20 AND 25 KNOTS...WITH GUSTS
OVER 30 KNOTS ACROSS MOST TERMINALS THROUGH THE AFTERNOON. A
STRONG COLD FRONT WILL PUSH FROM NORTH TO SOUTH ACROSS THE REGION
LATE THIS EVENING. LOOK FOR AN ABRUPT WIND SHIFT TO THE
NORTHWEST/NORTH BEHIND THE BOUNDARY...WITH SUSTAINED SPEEDS
BETWEEN 25 AND 30 KNOTS...WITH GUSTS OVER 35 KNOTS POSSIBLE
FOLLOWING FRONTAL PASSAGE. MVFR TO LOCALIZED IFR CEILINGS WILL
DEVELOP BEHIND THE FRONT. WE DID TEMPO CEILINGS IN ACROSS THE
SOUTHEAST NEW MEXICO TERMINALS LATE TONIGHT WHERE CONFIDENCE WAS
HIGHEST. A FEW RAIN OR SNOW SHOWERS WILL BE POSSIBLE AFTER 06Z
ACROSS THE SOUTHEAST NEW MEXICO TERMINALS...BUT LEFT MENTION OUT
WITH THIS ISSUANCE.

&&

.PREV DISCUSSION... /ISSUED 501 AM CST SUN MAR 2 2008/

DISCUSSION...
ENOUGH WEATHER IN THE FORECAST TODAY AND TONIGHT TO WRITE A WHOLE
DISCUSSION.  LOOKING FOR WIND... STORMS... RAIN... FIRE... AND
SNOW... AND THAT JUST IN THE FIRST 24 HRS.  COULD HAVE SOME BLOWING
DUST THIS AFTERNOON OR BLOWING SNOW TONIGHT BUT DO NOT HAVE IT IN
FORECAST.

A STRONG UPPER TROUGH MOVING ACROSS THE ROCKIES TODAY WILL BRING
INCREASING WIND AND A CHANCE OF PRECIPITATION TO THE AREA.  THIS
TROUGH WILL ALSO DRIVE A STRONG COLD FRONT THROUGH THE REGION
TONIGHT.  AS FAR AS WIND HAVE ALREADY HAD 20G25KT AT MAF WITH
33G41KT AT GDP.  STRONG SURFACE LOW WILL MOVE DOWN THROUGH THE SOUTH
PLAINS THIS AFTERNOON.  EXPECT STRONG SOUTH TO SOUTHWEST INFLOW TO
THE LOW... MAY BRUSH WIND ADVISORY CRITERIA ACROSS THE PLAINS.  ALSO
CONCERNED WITH TIGHT PRESSURE GRADIENT BEHIND THE FRONT... EXPECT
POST FRONTAL WIND TO BE EVEN STRONGER THAN AHEAD OF IT.  JUST ABOUT
EVERYONE IN WEST TEXAS AND SOUTHEASTERN NEW MEXICO WILL GET THE WIND...
WITH LESS PEOPLE GETTING THE PRECIPITATION.

PRECIPITATION MAY BEGIN AS SHOWERS AND STORMS TODAY AND CHANGE OVER
TO RAIN AND SNOW TONIGHT.  CURRENTLY HAVE A RAIN SNOW MIX TONIGHT
FOR SOUTHEASTERN NEW MEXICO... UPPER TRANS PECOS... AND WESTERN
PERMIAN BASIN... WITH ALL SNOW FOR NORTHERN EDDY... LEA... AND
GUADALUPE MOUNTAINS.

SPC HAS DRAMATICALLY CUT BACK AREA OF GENERAL THUNDER AND MOVED
SLIGHT RISK OUT OF CWA.  A DRYLINE WILL SET UP TODAY AND A STRONG
SHORTWAVE WILL SWING THROUGH AHEAD OF THE TROUGH.  THIS MAY DEVELOP
A FEW STORMS... IF SO THEY WILL BE BRIEF AND QUICKLY BLOWN EAST.
HAVE CUT BACK WESTERN EXTENT OF STORMS BUT HAVE ALSO THROWN IN
SOME SHOWERS EARLY ACROSS EDDY AND UPPER TRANS PECOS AS HAVE BEEN
GETTING WEAK RADAR RETURNS THAT REGION ALL MORNING.  DRYLINE LOOKS
TO SURGE WESTWARD DURING THE AFTERNOON WITH VERY DRY AIR IN ITS
WAKE.  50 DEWPTS CURRENTLY RESIDE ALONG AND EAST OF A SEMINOLE...
WINK... TO SANDERSON LINE... BUT DEWPOINTS OF 10 TO 15 LOOK TO SURGE
UP ACROSS THE CENTRAL PART OF AREA THIS AFTERNOON.    WILL LEAVE LOW
POPS IN EASTERN COUNTIES THIS AFTERNOON BUT EXPECT MOST STORMS WILL
BE EAST OF CWA.  CURRENTLY STORM THREAT LOOKING MINIMAL WITH FIRE WX
THREAT LARGER... SEE BELOW FOR MORE DETAILS.

RAISED WIND DAVIS MOUNTAINS AND ALL LOCATIONS TONIGHT ALONG AND
NORTH OF THE PECOS RIVER.  WILL ISSUE HIGH WIND WARNING FOR GUADALUPE
AND DAVIS MOUNTAINS THIS AFTERNOON AND TONIGHT... WITH WIND ADVISORY
TONIGHT FOR ALL OF CWA EXCEPT BREWSTER AND TERRELL COUNTY.  LATER
SHIFTS MAY HAVE TO ADJUST THIS ADVISORY... GUIDANCE INDICATING STRONGEST
WIND FOR MARFA PLATEAU OF 34KTS SUSTAINED AT 12Z MONDAY SO ADVISORY MAY
NEED TO BE EXTENDED.  STRONG WIND TONIGHT WILL HELP TO KEEP OVERNIGHT
LOWS UP.  HAVE INCREASED SNOW AMOUNTS ACROSS GUADALUPE MOUNTAINS AND
SE NM TONIGHT.  ADDED LIGHT SNOW ACCUMULATION MONDAY MORNING TO
SOUTHEASTERN NEW MEXICO.

ADJUSTED TEMPS REST OF FORECAST BUT MADE LITTLE SIGNIFICANT CHANGE.
AFTER A COLD MONDAY AND VERY COLD MONDAY NIGHT TEMPS RECOVER TUESDAY
AND WEDNESDAY UNDER A RIDGE BEFORE ANOTHER FRONT KNOCKS HIGHS DOWN
HIGHS THURSDAY INTO THE WEEKEND.  LOW CHANCE PRECIPITATION FRIDAY BUT
ADDED NO MENTION OF WX AT THIS TIME.

THANKS ABQ AND LUB FOR INPUT.

FIRE WEATHER...
A CRITICAL FIRE WEATHER PATTERN WILL SET UP ACROSS MOST OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON.

EARLY THIS MORNING...SURFACE LOW PRESSURE WAS DEEPENING ACROSS
KANSAS/SOUTHERN NEBRASKA AHEAD OF A DEEPENING UPPER LEVEL STORM
SYSTEM ACROSS THE NORTHERN ROCKY MOUNTAINS. A TIGHTENING PRESSURE
GRADIENT SOUTH OF THIS FEATURE HAS ALLOWED FOR INCREASED SOUTHERLY
WINDS ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO EARLY
THIS MORNING. THESE SOUTHERLY WINDS WERE TRANSPORTING MOISTURE
NORTHWARD ACROSS MOST OF THE FORECAST AREA EARLY THIS MORNING AND
HAS ALLOWED FOR GOOD RH RECOVERY ACROSS MOST LOCATIONS.

SURFACE LOW PRESSURE WILL DEVELOP AND DEEPEN ACROSS THE EASTERN
TEXAS PANHANDLE THIS AFTERNOON AS THE UPPER LEVEL STORM SYSTEM
DEEPENS ACROSS THE FOUR CORNERS REGION. THE ASSOCIATED DRYLINE WILL
ADVANCE EASTWARD ACROSS THE FORECAST AREA BY EARLY THIS AFTERNOON.
WINDS WILL SHIFT TO THE WEST AND SOUTHWEST AND INCREASE
SUBSTANTIALLY ACROSS THE REGION FOLLOWING THE PASSAGE OF THE
DRYLINE. AS TEMPERATURES WARM INTO THE 70S AND 80S...AND DEWPOINTS
DROP INTO THE TEENS AND SINGLE DIGITS BEHIND THE DRYLINE...AFTERNOON
RH VALUES WILL RANGE FROM THE SINGLE DIGITS TO LOWER TEENS ACROSS
THE ENTIRE REGION. THESE VERY LOW RH VALUES WHEN COMBINED WITH
SUSTAINED WIND SPEEDS OF 20 MPH OR BETTER AT THE 20 FOOT LEVEL FOR A
FEW HOURS WILL YIELD CRITICAL FIRE WEATHER CONDITIONS ACROSS JUST
ABOUT ALL LOCATIONS. WE WILL INCLUDE ALL AREAS EXCEPT THE PRESIDIO
VALLEY (WHERE WINDS SHOULD REMAIN BELOW 20 MPH) IN A RED FLAG
WARNING THIS AFTERNOON THROUGH EARLY THIS EVENING.

ALSO OF CONCERN LATER TONIGHT WILL BE THE PASSAGE OF A STRONG COLD
FRONT. WINDS WILL ABRUPTLY SHIFT TO THE NORTH AND INCREASE TO 25-35
MPH WITH HIGHER GUSTS FOLLOWING THE PASSAGE OF THE FRONT. THIS FRONT
WILL LIKELY ENTER SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN
BASIN BETWEEN 6 PM AND 9 PM CST...BEFORE ADVANCING ALL THE WAY TO
THE RIO GRANDE BY BEFORE 6 AM CST MONDAY MORNING. MUCH COLDER
AIR...HIGHER RELATIVE HUMIDITY...AND GUSTY NORTHWESTERLY TO
NORTHERLY WINDS CAN BE EXPECTED ACROSS MOST AREAS BEHIND THE FRONT
MONDAY. THERE WILL ALSO BE AN INCREASING CHANCE OF PRECIPITATION
ACROSS NORTHERN AREAS TONIGHT INTO MONDAY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 AM MST MONDAY FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 5 AM MST MONDAY FOR THE
     FOLLOWING ZONES...EDDY COUNTY PLAINS.

TX...RED FLAG WARNING FROM NOON CST /11 AM MST/ TODAY TO 8 PM CST /7
     PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...ANDREWS...
     BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
     AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
     MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
     MIDLAND...MITCHELL...PECOS...REAGAN...REEVES COUNTY AND
     UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST MONDAY FOR THE
     FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
     ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARFA
     PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
     SCURRY...UPTON...WARD...WINKLER.

     HIGH WIND WARNING FROM NOON CST /11 AM MST/ TODAY TO 6 AM CST /5
     AM MST/ MONDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     WIND ADVISORY FROM NOON TODAY TO 6 AM CST MONDAY FOR THE
     FOLLOWING ZONES...REEVES COUNTY AND UPPER TRANS PECOS...VAN
     HORN AND HIGHWAY 54 CORRIDOR.

&&

21/72
Hazardous weather outlook, Mar 2, 5:05 AM MST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
605 AM CST SUN MAR 2 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-031200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
605 AM CST SUN MAR 2 2008 /505 AM MST SUN MAR 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS WILL IMPACT THE GUADALUPE AND DAVIS
MOUNTAINS...AND THE ADJACENT EDDY COUNTY PLAINS AND VAN HORN AND
HIGHWAY 54 CORRIDOR AREA THIS AFTERNOON.

THE COMBINATION OF GUSTY WESTERLY WINDS AND VERY LOW RELATIVE
HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS
MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO DURING THE AFTERNOON.

A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. VERY
WINDY CONDITIONS WILL IMPACT AREAS MAINLY ALONG AND NORTH OF
INTERSTATE 10 LATE TONIGHT BEHIND THE FRONT. A WINTRY MIX OF RAIN
AND SNOW MAY ALSO AFFECT THESE LOCATIONS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTRY MIX OF RAIN AND SNOW WILL BE POSSIBLE ACROSS MUCH OF THE
REGION MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 5:26 AM MSTWind AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more33 hr
Mar 2, 2:11 PM MSTSnow and Blowing Snow AdvisoryMAFAndrews, Borden, Dawson, Ector, Gaines, Glasscock and 8 more24 hr

Nearby

High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.